New Jersey, 2012

Wildfire in New Jersey, April 15, 2012

April 15, 2012 · NWS PHI · 1 event in 1 county or zone

A second weekend wildfire occurred in Mercer County on Sunday the 15th, this one in West Windsor Township. A brush fire consumed four acres behind Windsor Pond and near the Amtrak Railroad Tracks between Quakerbridge and Clarksville Roads.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A second weekend wildfire occurred in Mercer County on Sunday the 15th, this one in West Windsor Township. A brush fire consumed four acres behind Windsor Pond and near the Amtrak Railroad Tracks between Quakerbridge and Clarksville Roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 15, 8:59 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Apr 15, 8:59 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 AM EDT SUN APR 15 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL INFLUENCE OUR
REGION THROUGH MONDAY. A COLD FRONT FROM THE NORTHWEST IS FORECAST
TO CROSS THE REGION MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
BACK IN FOR TUESDAY THROUGH THURSDAY. ANOTHER COLD FRONT IS
ANTICIPATED TO ARRIVE ON THURSDAY NIGHT OR FRIDAY. A STRONGER
STORM MAY IMPACT THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY WEAK IMPULSES AT MID LEVEL LOOK LIKE THEY WILL BE FIGHTING A
LOSING BATTLE FROM SOUTH TO NORTH AGAINST THE BUILDING RIDGE WITH
THE AXIS TO OUR WEST TODAY. SHOWER ACTIVITY HAD GONE TO THE
ISOLATED LEVEL THIS MORNING, AND BY THIS AFTERNOON WE STILL EXPECT
AT LEAST THE SOUTHERN ZONES TO BE CLEAR OF ANY RAINFALL. SEVERAL
DAYS AGO, THIS WARM FRONTAL PASSAGE WAS DEPICTED AS PRODUCING SOME
SIGNIFICANT RAIN, BUT THAT HAS NOT YET COME TO FRUITION. BARRING
SOME UNEXPECTED DEVELOPMENT OVER OUR NORTHERN ZONES LATER TODAY,
IT WON'T.

WARM ADVECTION CLOUDS ARE FORECAST TO LINGER OVER MOST OF OUR
REGION THIS MORNING WITH A DECREASE IN CLOUD COVER THIS AFTERNOON
AS THE MID LEVEL RIDGE CONTINUES TO BUILD OVERHEAD.

WITH MARGINAL INSTABILITY ACROSS OUR NORTHERN COUNTIES, WE HAVE
MENTIONED ISOLATED SHOWERS THERE INTO THE EARLY AFTERNOON HOURS.

DUE TO THE SOUTHWESTERLY FLOW AND INCREASING SUNSHINE THIS
AFTERNOON, TEMPERATURES SHOULD RISE WELL INTO THE 70S IN OUR
REGION WITH A FEW SPOTS IN OUR WESTERN AND SOUTHERN COUNTIES
POSSIBLY REACHING THE 80 DEGREE MARK. THE NAM AND ECMWF FORECASTS
FOR 925 MB TEMPERATURES AT 12Z TODAY BASICALLY VERIFIED, AND THEIR
CONSENSUS FORECAST GENERALLY SUPPORTS THE AFTERNOON MAXES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE MID LEVEL RIDGE AXIS IS FORECAST TO PASS OVERHEAD TONIGHT
WITH A MOSTLY CLEAR SKY ANTICIPATED ALONG WITH A LIGHT SOUTHWEST
TO SOUTH WIND.

TEMPERATURES TONIGHT WILL BE RATHER MILD WITH LOWS MAINLY FROM
THE MIDDLE 50S TO THE LOWER 60S.

WITH DEW POINT TEMPERATURES ON THE RISE, THERE MAY BE SOME FOG
DEVELOPING OVER OUR COASTAL WATERS TONIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ERLY IN THE EXTENDD PD, HIGH PRESSURE WILL BE OVER THE REGION
WITH AN AREA OF LOW PRES NR THE GRTLKS WILL MOVG EWD INTO SRN
CANADA AND A CDFNT WILL MOVE THRU THE REGION MONDAY NIGHT. ATTM,
IT APPEARS THE CDFNT WILL COME THRU DRY OR MOSTLY DRY. HIGH
PRESSURE THEN BUILDS BACK IN FOR TUESDAY THRU THURSDAY. ANOTHER
AREA OF LOW PRESSURE WILL MOVE BY TO THE NORTH THURSDAY NIGHT OR
FRIDAY MORNING BRINGING ANOTHER WK CDFNT THRU, WITH ANOTHER CHANCE
OF SOME SHOWERS ON FRIDAY. THEN, IT LOOKS LIKE A MORE ORGANIZED
CHANCE OF RAIN, AS A STORM ORGANIZES ACRS THE LWR MS VLY FRIDAY
NIGHT AND MOVES TO THE NE THRU THE WEEKEND. THERE ARE STILL TIMING
AND STRENGTH DIFFS WRT THIS SYS AS CAN BE EXPECTED WITH THIS TIME
SCALE. HOWEVER, ATTM IT LOOKS LIKE IT COULD BE THE MOST
SIGNIFICANT RAIN EVENT WE HAVE SEEN IN QUITE SOME TIME.

WITH THE HIGH PRESSURE IN CONTROL FOR MONDAY TEMPS LOOK TO BE
20-25 DEGREES ABOVE NRML AND WILL GRADUALLY DECREASE THRU THE WEEK
BUT WILL REMAIN ABOVE NRML THRU THE PD.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

ISOLATED LIGHT SHOWERS THIS MORNING HAVE ONLY A SMALL CHANCE OF
AFFECTING ANY INDIVIDUAL TAF SITE IN A TRANSIENT MANNER. CEILING
AND VISIBILITY VALUES THEREFORE ARE FORECAST TO REMAIN IN THE VFR
RANGE. OVERCAST TO BROKEN CLOUDS ABOVE 3500 FEET RANGE SHOULD
BECOME SCATTERED FOR THIS AFTERNOON WITH SOME CIRRUS OVERHEAD.

THE SKY IS EXPECTED TO BECOME MOSTLY CLEAR FOR TONIGHT. HOWEVER,
A FOG BANK MAY DEVELOP OVER OUR COASTAL WATERS. IT COULD DRIFT
INLAND A BIT, POSSIBLY AFFECTING KACY AND KMIV LATE TONIGHT.
FORECAST CONFIDENCE IS LOW REGARDING THE FOG, SO IT HAS NOT BEEN
INCLUDED IN THE TAFS AT THIS TIME.

A SOUTHWEST WIND AROUND 4 TO 8 KNOTS IS FORECAST TO INCREASE INTO
THE 8 TO 12 KNOT RANGE THIS AFTERNOON WITH GUSTS AROUND 20 KNOTS
POSSIBLE. THE SOUTHWEST WIND SHOULD DECREASE BACK INTO THE 4 TO 8
KNOT RANGE FOR TONIGHT.

OUTLOOK...
MONDAY THRU THURSDAY...VFR WITH HIGH PRESSURE IN CONTROL. SOME
BRIEF SHOWERS CAN NOT BE RULED OUT MONDAY NIGHT WITH THE PASSAGE
OF A WEAK CDFNT.

&&

.MARINE...
WAVES AT BUOYS 44009 AND 44065 HAD DROPPED IN EXCESS OF ONE FOOT
BELOW THE ADVISORY CRITERION THIS MORNING, AND SO THE ADVISORY FOR
ROUGH SEAS WAS CANCELLED.

A SOUTHWEST TO SOUTH WIND AT AROUND 10 KNOTS WILL PICK UP A BIT
ALONG THE IMMEDIATE COASTLINE BUT NOT FURTHER OUT THIS AFTERNOON.
THE AIR WILL WARM AND RIDE OVER THE COOL WATER, LESSENING THE
MIXING OF THE BOUNDARY LAYER. WAVE HEIGHTS ARE FORECAST IN THE 2
TO 4 FEET RANGE FOR THIS AFTERNOON ON OUR OCEAN WATERS. WE WILL
CONTINUE TO MONITOR THE TRENDS IN THE EVENT THAT THE FLOW BECOMES
SUFFICIENTLY SOUTH OF OFFSHORE TO CAUSE ANOTHER RISE.

MEANWHILE WIND SPEEDS AND GUSTS ARE FORECAST TO REMAIN BELOW 25
KNOTS INTO MONDAY. THE DIRECTION WILL CONTINUE TO FAVOR THE SOUTH
AND SOUTHWEST.

WITH DEW POINT TEMPERATURES ON THE RISE, THERE MAY BE SOME FOG
DEVELOPING OVER OUR COASTAL WATERS TONIGHT.

OUTLOOK...
HIGH PRESSURE WILL BE IN CONTROL TO START THE PD AND WINDS AND
SEAS WILL REMAIN BELOW CRITERIA. A WK CDFNT WILL CROSS THE REGION
MONDAY NIGHT AND SOME GUIDANCE IS INDICATING THAT SCA CRITERIA
WILL BE REACHED AT THAT TIME. HIGH PRESSURE THEN BUILDS BACK IN
FOR THE BALANCE OF THE WEEK WITH WINDS AND SEAS REMAINING BELOW
SCA CRITERIA. BY THURSDAY NIGHT OR FRIDAY ANOTHER COLD FRONT WILL
APPROACH AND WE COULD BE LOOKING AT MARGINAL SCA CONDS AGAIN, BUT
THE BEST CHANCE FOR SCA CRITERIA LOOKS TO BE OVER THE WEEKEND WHEN
A STRONGER STORM WILL IMPACT THE COASTAL WATERS.

&&

.FIRE WEATHER...
FINE FUELS REMAIN DRY WITH THE LITTLE BIT OF RAIN THAT HAS
OCCURRED. WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD NOT COMBINE
TO CREATE ENHANCED FIRE WEATHER CONCERNS FOR TODAY. HOWEVER,
CONDITIONS MAY GET CLOSE IN PARTS OF OUR REGION AGAIN ON MONDAY.

&&

.CLIMATE...
WITH A MUCH WARMER AIR MASS MAKING ITS WAY TO OUR REGION FOR
EARLY NEXT WEEK, THERE IS THE POTENTIAL FOR SOME OF THE REGIONS
RECORD HIGH TEMPERATURES TO BE APPROACHED.

HERE ARE THE RECORD HIGH TEMPERATURES FOR ALL EIGHT OF OUR
CLIMATE SITES FOR MONDAY.

ALLENTOWN          89 - 2002
ATLANTIC CITY      89 - 2002
GEORGETOWN         89 - 2002
MOUNT POCONO       85 - 2002
PHILADELPHIA       90 - 2002
READING            88 - 2002
TRENTON            90 - 2002
WILMINGTON         92 - 1896

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO/DELISI
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/DELISI/NIERENBERG
MARINE...IOVINO/DELISI/NIERENBERG
FIRE WEATHER...IOVINO
CLIMATE...MEOLA
Hazardous weather outlook, Apr 15, 3:25 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EDT SUN APR 15 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-160830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
425 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Mercer

When
April 15, 11:00 AM EST to 1:00 PM EST
Where
Mercer forecast zone
Reported by
Newspaper
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379725.